MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE/THORAX SCRWDRVR BLADE SELF RETAINING-MEDIUM; SCREWDRIVER

SYNTHES GMBH MATRIXMANDIBLE/THORAX SCRWDRVR BLADE SELF RETAINING-MEDIUM; SCREWDRIVER
Model Number 03.503.071
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that an unknown surgery was performed on (b)(6) 2023.During surgery, the screwdriver shaft could not hold a screw.The same screwdriver shaft in different lengths in the set was used instead of the screwdriver shaft in question.The surgery was completed successfully without any surgical delay.This is report 1 of 1 for (b)(4).This report is for (1) matrix mandible/thorax scrwdrvr blade self retaining-medium.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed the screw tip of the device is stripped and worn down.The inability to assemble the device can be attributed with the damaged on the device.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per guidance provided in windchill document, it was determined that the reusable instrument device was stripped from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the [scrdriver shaft matmand med self-holding] would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes, reviewed.Device history: part # 03.503.071.Synthes lot # u112294.Supplier lot # u112294.Release to warehouse date: 09 nov 2009.Supplier: (b)(4).No ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE/THORAX SCRWDRVR BLADE SELF RETAINING-MEDIUM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16985800
Report Number8030965-2023-06494
Device Sequence Number6956714
Product Code HXX
UDI-Device Identifier10887587011875
UDI-Public(01)10887587011875
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.071
Device Catalogue Number03.503.071
Device Lot NumberU112294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2009
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown